MIRENA COIL

hi guys just recently had my coil changed after 3 years as it was no longer working. Ive never suffered migranes really before but just seeing as it can be a side effect if anyone else gets them?? i never had them when i had the last coil but however now since having it fitted it seems to be a problem. its deffinatly not my eyesight haha as ive had that checked.

17 Replies

oldestnewest
  • Good morning.

    I have a mirena and I also suffer from migraines. I haven't noticed any difference in my migraines freqrency or severity.

    I would definitely check with your GP, though.

    X

  • Hello :) I am thinking about having the Mirena fitted but all I hear about is the horror stories. Have you had positive results from having it? X

  • Yes, very much so.

    This is my third attempt and it's been great. It's already made my torrential periods so light. I've only had a little bit of spotting.

    Hopefully it will start helping me with the pain soon.

    I definitely think it's worth trying. You need to give it 3-6 months to settle and then hopefully it will calm the Endo down.

    I thinks it's like all medical treatments.... Some people get on amazingly well with a treatment and other people hate it!

    Also we probably don't hear all the positive mirena stories...... Just the bad ones!

    Best of luck x

  • I had no problem for it for 3 years! For the heavy bleeding i had it was great i had no bleeding no spotting for 3 years! Untill November when it stopped working as my gynae said this could be down to the endo and now theyll change it every 3 years. Honestly i would try it as everyone is different! I would go for it as nothing else worked for the bleeding for me, i tried everything haha! Hope this helps x

  • Just a possibility -

    there is a flu virus thing which swept through the school I work at, very recently.

    All the adults that caught the virus had severe migraine for a week at least. Myself included - and I am one of those people who never gets a headache in normal circumstances.

    I've only ever had them previously when on certain meds - like zoladex.

    I got the virus at half term.

    And while there was no cold or sniffles that came on- if did feel throughout like there was a cold comming on, only it didn't manifest itself in the end. Hd the usual feverish symptoms of flu with it.

    So it is possible that rather than the mirena- you might have picked up this seasons latest weird flu bug.

    Astonishingly all the adults at school reported the same experince - an intense migraine, needing to take time off work for several days. As I never get headaches - without doubt it was viral.

    I had a week off then returned to work when it eased up a bit - overall lasted about 2 weeks.

    Also with it, the usual aching a bit all over which is common with influenza.

    It may be that you have come under attack from the virus rather than this being the mirena - especially as you have successfully had mirena before and this bug is doing the rounds in the general population.

    It spread like wildfire through school as these things do.

    Certainly not nice - nor is any migraine whatever the cause.

    If it is still there after 2-3 weeks then could be the mirena - but if it does ease off it's more likely a viral migraine. Possibly the one I just had.

  • Awh thank you! It could be this virus then! Hope it budges soon!x

  • Hello impatient

    I've read a few posts from ladies who say that the mirena hasn't lasted the full five years. Do you know if this is due to the endometriosis or is this the case in general.

    Also do you have the spotting etc with each new mirena?

    X

  • Thank you for your responses about the Mirena. I think I'm going to give it a go :) xx

  • Hi. I have had mine over 3,years I don't think mine is working as well anymore so I'm interested in how you are getting on. Mine took 10months to settle down but it's the best thing I ever did, I'm wondering when you have a new one if it takes a while to settle again?

  • Well i never bled for 3 years up untill november just gone and i bled right through untill january, so after explining to my gynae she wanted to change it, she said that sometimes with endo you may need the coil changed every three years as it can stop working! Ive had it fitted around 3 weeks ago and im now bleeding but apparently thats to be expected untill it settles down again x

  • Ahh I see thank you for the reply, I'm not bleeding but have started getting pain so I'm literally expecting bleeding will happen lol thank you I hope yours settles down soon

  • I wonder what it is that shortens the "life" and efficiency of the mirena? Is there something about Endo that speeds up the release of hormone in the mirena?

    X

  • I have no idea!, it could be though the gynae never explained why it could have stopped working!x

  • I get a migraine at the same time every month (around the beginning and end of when my period would be due). I've had a few other side effects but some of those have calmed down in the 4-5 months I've had the coil.

  • It could well be a virus - fingers crossed as hopefully that will go soon for you. If not then maybe some of this might be of interest. My hubby and I get a lot of migraines between us so I've done a fair amount of research on them. Mine are the straight forward classic migraine with aura and are thoroughly unpleasant. My husband's are different - he gets shorter and milder ones with the occasional really nasty one but he always gets an aura as well which is at the very least diagnostically helpful (we can be sure it's a migraine I mean). Some people aren't sure if they are having a migraine or another type of horrible headache. That's only important as the treatment is different from just straight forward painkillers. I feel lucky that I get the aura as it gives me around 30 minutes warning to get somewhere safe and take some meds. Unfortunately not everyone gets an aura though. There is evidence that hormones can cause migraines and many people do get them during their period. You've gone from one Mirena that had stopped releasing the hormone to another that now is. Maybe it's just altered things enough for you that it's made the hormone mix 'right' for migraines. I'd suggest keeping a record of when you get migraines and then bring this up with your doctor as there are some fairly good migraine meds available. If they are proper migraines and not another type of really horrible headache then nothing you can get over the counter will really be much use. Unfortunately there is still some uncertainty about what is really behind migraines and to some extent what happens in the brain when they occur. Good luck - let us know if they stop.

  • Thank you so much!x

  • Hi I had my Mirena inserted last June and my specialist said I would have to have it changed in 3yrs as no longer effective for endo treatment after. Also I am a headache suffer and have a migraine once every couple of years. I experienced regular (with monthly cycle) migraines 4 months post Mirena. They were definitely migraines but with different symptoms to my usual including nausea and vomiting. This lasted for about 3/4 months. Last cycle I didn't have a migraine so hoping it has stopped now.

    I am however getting pain and weakness in my shoulders and elbows, kind of like repetitive strain injury kind of pain. Has anyone else experienced this?

You may also like...